Skip to Main content Skip to Navigation
New interface
Journal articles

Optimal forwarding in Delay Tolerant Networks with Multiple Destinations

Chandramani Singh 1 Eitan Altman 2 Anurag Kumar 3 Rajesh Sundaresan 3 
1 DYOGENE - Dynamics of Geometric Networks
DI-ENS - Département d'informatique - ENS Paris, Inria Paris-Rocquencourt, CNRS - Centre National de la Recherche Scientifique : UMR8548
2 MAESTRO - Models for the performance analysis and the control of networks
CRISAM - Inria Sophia Antipolis - Méditerranée
Abstract : We study the trade-off between delivery delay and energy consumption in a delay tolerant network in which a message (or a file) has to be delivered to each of several destinations by epidemic relaying. In addition to the destinations, there are several other nodes in the network that can assist in relaying the message. We first assume that, at every instant, all the nodes know the number of relays carrying the message and the number of destinations that have received the message. We formulate the problem as a controlled continuous time Markov chain and derive the optimal closed loop control (i.e., forwarding policy). However, in practice, the intermittent connectivity in the network implies that the nodes may not have the required perfect knowledge of the system state. To address this issue, we obtain an ODE (i.e., a deterministic fluid) approximation for the optimally controlled Markov chain. This fluid approximation also yields an asymptotically optimal open loop policy. Finally, we evaluate the performance of the deterministic policy over finite networks. Numerical results show that this policy performs close to the optimal closed loop policy.
Document type :
Journal articles
Complete list of metadata

Cited literature [22 references]  Display  Hide  Download
Contributor : Eitan Altman Connect in order to contact the contributor
Submitted on : Saturday, December 14, 2013 - 10:01:15 AM
Last modification on : Friday, November 4, 2022 - 3:02:57 PM
Long-term archiving on: : Tuesday, March 18, 2014 - 1:25:37 PM


Files produced by the author(s)




Chandramani Singh, Eitan Altman, Anurag Kumar, Rajesh Sundaresan. Optimal forwarding in Delay Tolerant Networks with Multiple Destinations. IEEE/ACM Transactions on Networking, 2013, 21 (6), pp.1812 - 1826. ⟨10.1109/TNET.2012.2233494⟩. ⟨hal-00918679⟩



Record views


Files downloads